Alert archive / New Mexico / Red Flag Warnings in 2018
Red Flag Warning 46, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at May 26, 2018, 2:38 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at May 27, 2018, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2018, 2:38 AM MDT (08:38 UTC)
- In effect from
- May 27, 2018, 12:00 PM MDT
- Expired
- May 27, 2018, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 3788 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
357 WWUS85 KABQ 260838 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 238 AM MDT Sat May 26 2018 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM THIS EVENING FOR THE NORTHEAST HIGHLANDS, NORTHWEST HIGHLANDS AND WEST CENTRAL HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM SUNDAY FOR THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .As a Pacific low moves inland over the western U.S., winds aloft will strengthen while a surface trough deepens in eastern Colorado. This will yield breezy to windy conditions over portions of northern and central New Mexico on both Saturday and Sunday. As temperatures warm several degrees above average and the atmosphere destabilizes, humidity will plummet each afternoon, creating critical fire weather conditions. NMZ106-260945- /O.CAN.KABQ.FW.A.0041.180526T2000Z-180527T0200Z/ Middle Rio Grande Valley- 238 AM MDT Sat May 26 2018 ...FIRE WEATHER WATCH IS CANCELLED... The National Weather Service in Albuquerque has cancelled the Fire Weather Watch. Though relative humidity will be very low this afternoon and early evening, southwest winds will stay below critical thresholds. The fire weather watch for the Middle Rio Grande Valley has been cancelled, but the very dry, unstable atmosphere combined with above normal temperatures and breezy southwest winds this afternoon and early evening will still produce marginal fire weather conditions. $$ NMZ103-270200- /O.UPG.KABQ.FW.A.0041.180526T2000Z-180527T0200Z/ /O.NEW.KABQ.FW.W.0045.180526T2000Z-180527T0200Z/ /O.UPG.KABQ.FW.A.0042.180527T1800Z-180528T0200Z/ /O.NEW.KABQ.FW.W.0046.180527T1800Z-180528T0200Z/ Northeast Highlands- 238 AM MDT Sat May 26 2018 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 2 PM this afternoon to 8 PM MDT this evening. A Red Flag Warning has also been issued from noon to 8 PM MDT Sunday. The Fire Weather Watches are no longer in effect. * AREA AND TIMING...Northeast Highlands of New Mexico today and Sunday during the afternoon and early evening. * 20 FOOT WINDS...Sustained from the south at 15 to 25 mph with occasional gusts of 30 to 40 mph each day. * RELATIVE HUMIDITY...Dropping to 6 to 10 percent each afternoon. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ105-109-270200- /O.UPG.KABQ.FW.A.0041.180526T2000Z-180527T0200Z/ /O.NEW.KABQ.FW.W.0045.180526T2000Z-180527T0200Z/ Northwest Highlands-West Central Highlands- 238 AM MDT Sat May 26 2018 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 2 PM this afternoon to 8 PM MDT this evening. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northwest and West Central Highlands of New Mexico this afternoon and evening. * 20 FOOT WINDS...Sustained from the south southwest at 15 to 25 mph with occasional gusts of 35 to 40 mph. * RELATIVE HUMIDITY...Dropping to 4 to 8 percent late this afternoon. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ104-270200- /O.UPG.KABQ.FW.A.0042.180527T1800Z-180528T0200Z/ /O.NEW.KABQ.FW.W.0046.180527T1800Z-180528T0200Z/ Northeast Plains- 238 AM MDT Sat May 26 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 8 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northeast Plains of New Mexico Sunday during the afternoon and early evening. * 20 FOOT WINDS...Sustained from the south at 15 to 25 mph with occasional gusts of 35 mph. * RELATIVE HUMIDITY...Dropping to 9 to 14 percent Sunday afternoon. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 28
5 follow-up statements
834 WWUS85 KABQ 262037 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 237 PM MDT Sat May 26 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM THIS EVENING FOR THE NORTHEAST HIGHLANDS, NORTHWEST HIGHLANDS AND WEST CENTRAL HIGHLANDS DUE TO STRONG WIND AND LOW HUMIDITY... ...RED FLAG WARNING SUNDAY AFTERNOON AND EARLY EVENING FOR THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS DUE TO STRONG WIND AND LOW HUMIDITY... ...FIRE WEATHER WATCH MONDAY AFTERNOON AND EARLY EVENING FOR THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS DUE TO STRONG WIND AND LOW HUMIDITY... .A broad upper level low pressure system slowly crossing the central Rockies, and a surface trough in the lee of the southern Rockies, will continue to produce strong winds over New Mexico for the remainder of the holiday weekend. Although extensive cloud cover limited heating and inhibited atmospheric mixing some today, skies will clear tonight with mostly sunny skies, hot temperatures, unstable conditions and very low humidities both Sunday and Monday. An axis of stronger winds aloft will shift over eastern New Mexico Sunday, then linger across northeast areas Monday, favoring eastern areas for critical conditions after today. NMZ108-270200- /O.EXA.KABQ.FW.W.0046.180527T1800Z-180528T0200Z/ East Central Plains- 237 PM MDT Sat May 26 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 8 PM MDT Sunday. * AREA AND TIMING...East Central Plains of New Mexico Sunday afternoon and early evening. * 20 FOOT WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Dropping between 6 to 12 percent. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ103-270200- /O.NEW.KABQ.FW.A.0043.180528T1900Z-180529T0300Z/ /O.CON.KABQ.FW.W.0045.000000T0000Z-180527T0200Z/ /O.CON.KABQ.FW.W.0046.180527T1800Z-180528T0200Z/ Northeast Highlands- 237 PM MDT Sat May 26 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... The National Weather Service in Albuquerque has issued a Fire Weather Watch...which is in effect from Monday afternoon through Monday evening. * AREA AND TIMING...Northeast Highlands today, Sunday and Monday during the afternoon and early evening. * 20 FOOT WINDS...Southwest 15 to 25 mph with occasional gusts up to 35 mph today. Southwest 20 to 35 with gusts up to 45 mph Sunday and Monday. * RELATIVE HUMIDITY...Dropping between 6 to 10 percent. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ104-270200- /O.NEW.KABQ.FW.A.0043.180528T1900Z-180529T0300Z/ /O.CON.KABQ.FW.W.0046.180527T1800Z-180528T0200Z/ Northeast Plains- 237 PM MDT Sat May 26 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... The National Weather Service in Albuquerque has issued a Fire Weather Watch...which is in effect from Monday afternoon through Monday evening. * AREA AND TIMING...Northeast Plains Sunday and Monday during the afternoon and early evening. * 20 FOOT WINDS...South and southwest 20 to 30 mph with gusts up to 45 mph Sunday. Southwest 20 to 30 mph with gusts up to 45 mph Monday. * RELATIVE HUMIDITY...Dropping between 6 to 12 percent, except locally up to 17 percent along the eastern border of Union County Sunday afternoon. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ105-109-270200- /O.CON.KABQ.FW.W.0045.000000T0000Z-180527T0200Z/ Northwest Highlands-West Central Highlands- 237 PM MDT Sat May 26 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * AREA AND TIMING...Northwest and West Central Highlands until 8 pm this evening. * 20 FOOT WINDS...South southwest at 15 to 25 mph with occasional gusts up to 40 mph. * RELATIVE HUMIDITY...Dropping between 4 to 8 percent. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 44
725 WWUS85 KABQ 270311 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 911 PM MDT Sat May 26 2018 ...RED FLAG WARNING SUNDAY AFTERNOON AND EARLY EVENING FOR THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS DUE TO STRONG WIND AND LOW HUMIDITY... ...FIRE WEATHER WATCH MONDAY AFTERNOON AND EARLY EVENING FOR THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS DUE TO STRONG WIND AND LOW HUMIDITY... .A broad upper level low pressure system slowly crossing the central Rockies, and a surface trough in the lee of the southern Rockies, will continue to produce strong winds over New Mexico for the remainder of the holiday weekend. Skies will clear tonight with mostly sunny skies, hot temperatures, unstable conditions and very low humidities both Sunday and Monday. An axis of stronger winds aloft will shift over eastern New Mexico Sunday, then linger across northeast areas Monday, favoring eastern areas for critical conditions. NMZ103-104-271300- /O.CON.KABQ.FW.W.0046.180527T1800Z-180528T0200Z/ /O.CON.KABQ.FW.A.0043.180528T1900Z-180529T0300Z/ Northeast Highlands-Northeast Plains- 911 PM MDT Sat May 26 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... * AREA AND TIMING...Northeast Highlands Sunday and Monday during the afternoon and early evening. * 20 FOOT WINDS...Southwest 20 to 35 with gusts up to 45 mph Sunday and Monday. * RELATIVE HUMIDITY...Dropping between 6 to 10 percent. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. Please advise the appropriate officials or fire crews in the field of this Fire Weather Watch. && $$ NMZ108-271300- /O.CON.KABQ.FW.W.0046.180527T1800Z-180528T0200Z/ East Central Plains- 911 PM MDT Sat May 26 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY... * AREA AND TIMING...East Central Plains of New Mexico Sunday afternoon and early evening. * 20 FOOT WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Dropping between 6 to 12 percent. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
169 WWUS85 KABQ 270829 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 229 AM MDT Sun May 27 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY THROUGH 8 PM THIS EVENING FOR THE NORTHEAST HIGHLANDS, NORTHEAST PLAINS AND EAST CENTRAL PLAINS DUE TO STRONG WIND AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MONDAY FOR THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS DUE TO STRONG WIND AND LOW HUMIDITY... .A broad upper level low pressure system slowly crossing the central Rockies, and a surface trough in the lee of the southern Rockies, will continue to produce strong winds over New Mexico for the remainder of the holiday weekend. Mostly sunny skies, hot temperatures, unstable conditions and very low humidities are expected both today and Monday. An axis of stronger winds aloft will shift over eastern New Mexico today, then linger across northeast areas Monday, producing critical fire weather conditions. NMZ103-104-271630- /O.UPG.KABQ.FW.A.0043.180528T1900Z-180529T0300Z/ /O.NEW.KABQ.FW.W.0047.180528T1900Z-180529T0300Z/ /O.CON.KABQ.FW.W.0046.180527T1800Z-180528T0200Z/ Northeast Highlands-Northeast Plains- 229 AM MDT Sun May 27 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT MONDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 1 PM to 9 PM MDT Monday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northeast Highlands and Northeast Plains today and Monday during the afternoon and early evening. * 20 FOOT WINDS...Southwest 20 to 30 with gusts up to 40 mph today and Monday. * RELATIVE HUMIDITY...Dropping to 6 to 14 percent. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ108-271630- /O.CON.KABQ.FW.W.0046.180527T1800Z-180528T0200Z/ East Central Plains- 229 AM MDT Sun May 27 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * AREA AND TIMING...East Central Plains of New Mexico this afternoon and early evening. * 20 FOOT WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Dropping to 6 to 12 percent. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 28
492 WWUS85 KABQ 271349 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 749 AM MDT Sun May 27 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY THROUGH 8 PM THIS EVENING FOR THE NORTHEAST HIGHLANDS, NORTHEAST PLAINS AND EAST CENTRAL PLAINS DUE TO STRONG WIND AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MONDAY FOR THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS DUE TO STRONG WIND AND LOW HUMIDITY... .A broad upper level low pressure system slowly crossing the central Rockies, and a surface trough in the lee of the southern Rockies, will continue to produce strong winds over New Mexico for the remainder of the holiday weekend. Mostly sunny skies, hot temperatures, unstable conditions and very low humidities are expected both today and Monday. An axis of stronger winds aloft will shift over eastern New Mexico today, then linger across northeast areas Monday, producing critical fire weather conditions. NMZ103-104-280200- /O.CON.KABQ.FW.W.0046.180527T1800Z-180528T0200Z/ /O.CON.KABQ.FW.W.0047.180528T1900Z-180529T0300Z/ Northeast Highlands-Northeast Plains- 749 AM MDT Sun May 27 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM MDT MONDAY... * AREA AND TIMING...Northeast Highlands and Northeast Plains today and Monday during the afternoon and early evening. * 20 FOOT WINDS...Southwest 20 to 30 with gusts up to 40 mph today and Monday. * RELATIVE HUMIDITY...Dropping to 6 to 14 percent. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ108-280200- /O.CON.KABQ.FW.W.0046.180527T1800Z-180528T0200Z/ East Central Plains- 749 AM MDT Sun May 27 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * AREA AND TIMING...East Central Plains of New Mexico this afternoon and early evening. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Dropping to 6 to 12 percent. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
930 WWUS85 KABQ 280203 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 803 PM MDT Sun May 27 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MONDAY FOR THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS DUE TO STRONG WIND AND LOW RELATIVE HUMIDITY... .A broad upper level low pressure system slowly crossing the Central Rockies, and a surface trough in the lee of the Southern Rockies, will continue to produce strong winds over New Mexico for the remainder of the holiday weekend. Mostly sunny skies, hot temperatures, unstable conditions and very low relative humidity values are expected once again over northeast New Mexico Monday. NMZ103-104-281200- /O.EXP.KABQ.FW.W.0046.000000T0000Z-180528T0200Z/ /O.CON.KABQ.FW.W.0047.180528T1900Z-180529T0300Z/ Northeast Highlands-Northeast Plains- 803 PM MDT Sun May 27 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM MDT MONDAY... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... * AREA AND TIMING...Northeast highlands and northeast plains Monday during the afternoon and early evening. * 20 FOOT WINDS...Southwest 20 to 30 with gusts up to 40 mph Monday. * RELATIVE HUMIDITY...Dropping to 6 to 14 percent. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ108-280315- /O.EXP.KABQ.FW.W.0046.000000T0000Z-180528T0200Z/ East Central Plains- 803 PM MDT Sun May 27 2018 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... While areas of critical fire weather conditions will continue for another hour or so, widespread critical conditons are no longer anticipated. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 25, 11:20 PM MDT, 3 hours 18 minutes earlier.
Area forecast discussion, May 25, 11:20 PM MDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 1120 PM MDT Fri May 25 2018 .AVIATION... 06Z TAF CYCLE A strong ridge of high pressure aloft will move across eastern NM tonight and then gradually move east of NM on Saturday. Scattered to broken high clouds aoa 200 will move northward across NM Saturday. Very dry air in place in the mid and lower levels of the atmosphere will produce VFR conditions tonight through Saturday night. Winds aloft will strengthen Saturday, as an upper low moves eastward across the Great Basin. West of the central mountains south to southwest winds will gust at 25 to 35 knots Saturday afternoon, while to the east winds gusts will range between 20 and 30 knots. 28 .PREV DISCUSSION...330 PM MDT Fri May 25 2018... .SYNOPSIS... An upper level low pressure system crossing the central Rockies will strengthen winds over New Mexico this weekend with fire weather concerns mainly in the west Saturday and mainly in the east Sunday. There could be a few sprinkles across central areas Saturday night. Wind and fire weather concerns may linger across the northeast on Monday. There is also a slight chance that the dry line will trigger some thunderstorms across the far eastern plains Sunday afternoon and Monday afternoon. There will be a better chance for showers and thunderstorms across far northeast New Mexico Wednesday afternoon as a disturbance aloft interacts with a weak back door cold front. An upper level trough will deepen on the west coast during the latter half of the coming work week with more wind and fire weather concerns possible in some areas. && .DISCUSSION... Overall the warm and dry weather pattern will continue for the next 7 days as the storm track stays well to the north of NM. An upper level low pressure system crossing the central Rockies this weekend and early next week will steer a modest speed maximum in the polar jet stream over the state with breezy to locally windy conditions mainly in the west saturday, mainly along and east of the central mountain chain Sunday, then lingering in the northeast Monday. The system will cause high temperatures to trend downward a few degrees in many places Sunday and Monday, but readings will remain a few to several degrees above normal. The exiting system will leave a cool front over SE CO in it's wake Wednesday, then a shortwave trough in southwest flow aloft may interact with the back door cold front to produce a chance of showers and storms across northeast NM Wednesday afternoon. 44 && .FIRE WEATHER... ...RETURN OF CRITICAL FIRE WEATHER CONDITIONS THIS WEEKEND... As expected, the surface moisture was quick to exit the forecast area this afternoon with very low humidity transpiring as temperatures rise a few more degrees. The low layer moisture may slosh back into far northeastern and southeastern corners of the forecast area overnight, but is not expected to be very invasive. The Memorial Day weekend pattern will be defined by a Pacific low, moving inland over NV on Saturday and into UT on Sunday and Monday before filling in and exiting into the northern Rockies. This will steer slightly stronger winds aloft into NM with the lee side surface trough making its appearance. This will induce a slightly stronger surface gradient with breezy to windy surface/20ft winds Saturday afternoon, mostly in far western and northeastern areas of the state. Marginally critical wind speeds in these western and northeastern areas will be complemented by extremely low RH, high Haines indices, and well above average temperatures. Winds are the fly in the ointment and still appear to be somewhat marginal, thus confidence is not quite there to upgrade the Fire Weather Watch to a Warning; will let the night shift take one final analysis. As the upper low slowly shifts from NV to UT on Sunday, the speed max aloft will also translate a bit farther east while lee side surface troughing persists. This would steer breezy to windy conditions over the eastern half of NM with the strongest speeds over the northeast corner of the state. Additional critical conditions are expected here amid the continued above average warmth, very low RH and high Haines environment. Have opted to hoist a Watch for Sunday for the northeastern quarter of NM to account for this. Winds could weaken a bit into Monday as the low fills in more over northern UT, but the lee side trough will keep a sufficiently strong surface gradient intact over northeastern NM. Windy conditions will be more stubborn to relax here in the northeastern zones, and yet another day of critical conditions will be possible there on Monday. Winds do relax more into the mid week period, precluding widespread critical conditions. 52 && .ABQ WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday afternoon through Saturday evening for the following zones... NMZ103-105-106-109. Fire Weather Watch from Sunday afternoon through Sunday evening for the following zones... NMZ103-104. &&
Hazardous weather outlook, May 25, 4:39 AM MDT, 21 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 439 AM MDT Fri May 25 2018 NMZ501>540-261100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 439 AM MDT Fri May 25 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A critical fire weather pattern will develop Saturday across much of the area and may persist into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 11
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 2:38 AM MDT | Red Flag Warning | ABQ | Catron, Cibola, McKinley, Sandoval, San Juan, Socorro | 17 hr |
| May 26, 2:37 PM MDT | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 12 hr |
Nearby
Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.